MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-425-18
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: as found condition: the phenom 27 catheter was returned for analysis within a shipping box and within a plastic bio-pouch.Visual inspection/damage location details: no damages were found with the phenom 27 catheter hub.Upon inspection, the pipeline flex braid was found stuck within the catheter hub lumen.The phenom 27 catheter body was found kinked at ~56.0cm from the proximal end of the hub.The phenom 27 distal marker/tip was found flattened.The phenom 27 catheter was dissected (cut) and the pipeline flex braid, sleeves, and tip coil were removed from within the proximal end.Both ends of the braid were found damaged (frayed).The sleeves and tip coil were found damaged.The remaining pipeline flex pusher was not returned.Testing/analysis: the phenom 27 catheter total length was measured to be ~167.5cm and the usable length was measured to be ~161.0cm which is within specification (specification: 160cm ± 5cm) conclusion: based on the device analysis and reported information, the customer¿s ¿resistance/stuck during delivery¿ report was confirmed.It is likely the damages found with the returned phenom 27 catheter contributed to the reported event causing the pipeline flex device to become damaged.However, the cause for the damage to the catheter could not be determined.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that there was resistance with the pipeline and the phenom27.The patient was undergoing surgery for treatment for flow diversion of an unruptured aneurysm in the right internal carotid artery with a max diameter of 5mm and a 5mm neck diameter.The landing zone diameters were 3.8mm on the distal end and 4.3mm on the proximal end.The access vessel was the femoral artery with a diameter of 6-7mm.It was noted the patient's vessel tortuosity was minimal. it was reported that there was a suspected kink or ovalization of phenom 27 microcatheter.Ped would not track past certain mid-point of the microcatheter.The pipeline was stuck in the middle section, which occurred during delivery.The catheter was flushed continuously with heparinized saline and the physician released the load (slack) in the system in an attempt to resolve the issue, but the issue was not resolved.It was unknown if the catheter was damaged. the pipeline was not used for an indication that is not approved (off-label) and the pipeline and any accessory devices were prepared as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event. dapt (dual antiplatelet treatment) was administered and the doctor said the pru level was "therapeutic." angiographic result post procedure showed the second ped was placed successfully.  ancillary devices include a cook 6f/90cm shuttle sheath and a navien 058/115cm guide catheter.Additional information received reported that the patient's aneurysm was "berry-shaped." additional information received reported that there was a suspected kink, but that was not visually confirmed by the healthcare provider.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key14569432
Report Number2029214-2022-00926
Device Sequence Number5096237
Product Code OUT
UDI-Device Identifier00847536016170
UDI-Public00847536016170
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2024
Device Model NumberPED-425-18
Device Catalogue NumberPED-425-18
Device Lot NumberB176005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2022
Initial Report FDA Received Date06/01/2022
Date Device Manufactured03/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown